Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

Approximate zeros of quadratically convergent algorithms


Author: Pengyuan Chen
Journal: Math. Comp. 63 (1994), 247-270
MSC: Primary 65H05; Secondary 65E05, 65Y20
MathSciNet review: 1240655
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Smale's condition for a point to be an approximate zero of a function for Newton's method is extended to the general quadratically convergent iterative algorithm. It is shown in which way the bound in the condition is affected by the characteristics of the algorithm. This puts the original condition of Smale for Newton's method in a more general perspective. The results are also discussed in the light of numerical evidence.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65H05, 65E05, 65Y20

Retrieve articles in all journals with MSC: 65H05, 65E05, 65Y20


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1994-1240655-0
PII: S 0025-5718(1994)1240655-0
Article copyright: © Copyright 1994 American Mathematical Society